Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

February 10, 2021Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Feb 10, 2021, 2:49 PM CST for Washington County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2021, 2:49 PM CST (20:49 UTC)
Expired
Feb 10, 2021, 3:45 PM CST
In force
56 min
Issued by
NWS Tallahassee, FL

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS82 KTAE 102049
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
249 PM CST Wed Feb 10 2021
 
FLZ007>010-102145-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
249 PM CST Wed Feb 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON...SOUTHERN HOLMES
AND WASHINGTON COUNTIES UNTIL 345 PM CST...

At 248 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from De Funiak Springs to 22 miles north of Santa
Rosa Beach to 6 miles east of Eglin Air Force Base. Movement was east
at 30 mph.

Hail up to half inch and winds up to 40 mph will be possible with 
these storms.

Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Eglin Air Force Base,
Bradford, Live Oak, Ponce De Leon, Caryville, Wausau, Westville,
Hinsons Crossroads, Whitehead Crossroads, De Funiak Spring Airport,
Rock Hill, Holmes Valley, Millers Ferry, Pleasant Ridge, Knox Hill
and Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8618 3078 8618 3083 8556 3083 8548
      3079 8548 3078 8546 3063 8548 3049 8555
      3058 8622
TIME...MOT...LOC 2048Z 273DEG 27KT 3074 8611 3068 8611 3059 8617 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 10, 2:11 PM CST, 38 minutes earlier.

Area forecast discussion, Feb 10, 2:11 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
311 PM EST Wed Feb 10 2021

.NEAR TERM [Through Thursday]...
Concerns shift from shower/thunderstorm potential this
afternoon/evening to widespread dense fog again tonight.

A quasi-stationary frontal boundary extended from roughly
Panama City Beach northeastward into Berrien County GA.
Convection was developing downstream across southern AL,
and was mainly elevated N/W of the aforementioned front.
Expect showers with embedded isolated thunder to develop
upstream into Southeast AL, the Western FL Panhandle, and
Flint River Valley. Most of the activity should remain
elevated/north of the front. Given this, brief/isolated
hail is possible with steep mid-level lapse rates of 6-7
C/km and Most Unstable CAPE to 1.5k J/Kg. Surface-based
instability will also be increasing south of the front,
so will have to watch any storms that develop along it,
given Bulk Shear (0-6 km) around 45 kts. But there is a
cap evident around 700 hPa, and it will be a challenge
to reach the convective temperature in order to break it,
especially with all the cloud cover. A reasonable worst
case scenario front would be a marginally severe wind
gust along or just south of the front if a pulse-type
storm develops. Any thunderstorms diminish around sunset,
with remaining showers tapering off around midnight.

In terms of fog, the pattern is very similar to last
night, and guidance is supportive of widespread dense
fog again tonight. Fog should develop along/south of
the front from the coast into the FL and southernmost
tier of GA counties around 7 pm ET, then north into
the remainder of the area by midnight. Will issue a
Dense Fog Advisory for the entire area tonight thru
10 am ET Thursday.

Considerable cloudiness remains on Thursday, but any
significant precip should be N/W of the area given the
lack of forcing and a drier low to mid-level air mass.
A brief shower is possible across SE Alabama and SW
Georgia.

Low temperatures around 60 and high temperatures in
the mid-70s on Thursday will make for daily averages
around 15 degrees above normal!

.SHORT TERM [Thursday Night Through Friday Night]...
Cold front will sag into the western counties Thursday night
before likely stalling on Friday. The weather will be unsettled
throughout the day, with best rain chances starting out over the
northwestern half of the area, before the rain spreads across the
rest of the area Friday afternoon and evening as a shortwave
moves across the region.

Otherwise, will continue to deal with sea/advection fog during the
overnight hours across most of the area. Low clouds will be very
slow to dissipate on Friday, with the best chance of any sun being
over the southeastern Big Bend.

.LONG TERM [Saturday Through Wednesday]...
Persistent ridge over the western Atlantic will keep the deep
upper trough (and it's associated arctic airmass) west of area.
However, the frontal boundary will likely be hung up over the
northeastern Gulf Coast for several days, with a number of
shortwaves moving by in the southwesterly flow aloft. Rain chances
will remain elevated through at least Sunday, with possibly a
break between shortwaves for part of Monday. By late Monday into
early Tuesday, a stronger shortwave is expected to finally drive
the frontal boundary to the south and east of the area. However,
this system will need to be monitored for severe weather
potential.

QPF from most of the guidance has been rather modest so far, given
the long duration of wet weather. However, depending on exactly
where the front decides to stall and the eventual intensity of
forcing from the plethora of shortwaves, will need to monitor for
potential flood impacts as the weekend approaches.

&&

.AVIATION...
[Through 18Z Thursday]
IFR/LIFR conditions will persist through the period. Expect
IFR cigs today to lower to LIFR 01-04z with the addition of
fog restricting vsby to 1/4 NM or less at times through 15z.
Some potential for improvement to MVFR cigs near 18z Thu at
ECP and TLH. Variable winds becoming southerly up to 5 kt.

&&

.MARINE...
Dense fog will continue to be the primary hazard over the marine
waters through the next several days. Fog will be quick to develop
in the late afternoon and very slow to dissipate during the middle
of the day. Otherwise, winds will remain below headline criteria
through the weekend, with rain chance increasing beginning on
Friday.

&&

.FIRE WEATHER...
A wet pattern is in store and red flag conditions are not
expected. The only fire weather concerns will be dense fog
tonight and Thursday morning and low dispersions across
portions of the area through Friday.

&&

.HYDROLOGY...
Overall wet pattern is expected through at least early next week
or so. Some heavy rainfall may be possible this weekend into early
next week, but confidence is pretty low on the location for now.
While rainfall should be spread out over several days, heaviest
rains over already saturated areas could create some action level
or minor flood conditions early next week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   59  75  60  73  60 /  20  10  30  50  80
Panama City   60  70  60  69  60 /  20  10  40  50  80
Dothan        59  72  60  67  57 /  40  20  40  60  80
Albany        59  73  60  70  57 /  30  20  30  60  80
Valdosta      59  76  60  73  60 /  30  20  30  50  80
Cross City    58  79  58  75  60 /   0  10  30  40  60
Apalachicola  59  69  59  69  60 /  10  10  30  40  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory from 7 PM EST /6 PM CST/ this evening to 10
     AM EST /9 AM CST/ Thursday for Calhoun-Central Walton-
     Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Taylor-Inland Wakulla-Jackson-
     Lafayette-Leon-Liberty-Madison-North Walton-South Walton-
     Washington.

GA...Dense Fog Advisory from 7 PM this evening to 10 AM EST Thursday
     for Brooks-Decatur-Grady-Lowndes-Seminole-Thomas.

     Dense Fog Advisory from 11 PM this evening to 10 AM EST Thursday
     for Baker-Ben Hill-Berrien-Calhoun-Clay-Colquitt-Cook-
     Dougherty-Early-Irwin-Lanier-Lee-Miller-Mitchell-Quitman-
     Randolph-Terrell-Tift-Turner-Worth.

AL...Dense Fog Advisory from 10 PM this evening to 9 AM CST Thursday
     for Coffee-Dale-Geneva-Henry-Houston.

GM...Dense Fog Advisory until 7 PM EST /6 PM CST/ Thursday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM.

&&

NEAR TERM...LF
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...LF
MARINE...Camp
FIRE WEATHER...LF
HYDROLOGY...Merrifield/Camp

In the hours before

Special weather statement, Feb 10, 1:58 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
158 PM CST Wed Feb 10 2021

FLZ007>009-108-102100-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
158 PM CST Wed Feb 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WALTON AND SOUTHWESTERN HOLMES
COUNTIES UNTIL 300 PM CST...

At 156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Crestview to 10 miles northwest of
Niceville to near Wright. Movement was east at 30 mph.

Pea size hail and winds up to 40 mph will be possible with these
storms.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Freeport,
Ponce De Leon, Pond Creek, Oakwood Hills, Cluster Springs, Portland,
Alpine Heights, Villa Tasso, Arrant Settlement, De Funiak Spring
Airport, Rock Hill, Glendale, Pleasant Ridge, Center Ridge, Knox Hill
and New Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 8639 3093 8592 3060 8594 3041 8603
      3042 8614 3043 8612 3043 8615 3044 8616
      3046 8616 3047 8613 3046 8619 3048 8620
      3049 8619 3050 8620 3048 8622 3049 8626
      3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 1956Z 274DEG 24KT 3082 8656 3064 8656 3049 8668
Special weather statement, Feb 10, 2:49 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
249 PM CST Wed Feb 10 2021

FLZ007>010-102145-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
249 PM CST Wed Feb 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON...SOUTHERN HOLMES
AND WASHINGTON COUNTIES UNTIL 345 PM CST...

At 248 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from De Funiak Springs to 22 miles north of Santa
Rosa Beach to 6 miles east of Eglin Air Force Base. Movement was east
at 30 mph.

Hail up to half inch and winds up to 40 mph will be possible with
these storms.

Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Eglin Air Force Base,
Bradford, Live Oak, Ponce De Leon, Caryville, Wausau, Westville,
Hinsons Crossroads, Whitehead Crossroads, De Funiak Spring Airport,
Rock Hill, Holmes Valley, Millers Ferry, Pleasant Ridge, Knox Hill
and Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8618 3078 8618 3083 8556 3083 8548
      3079 8548 3078 8546 3063 8548 3049 8555
      3058 8622
TIME...MOT...LOC 2048Z 273DEG 27KT 3074 8611 3068 8611 3059 8617

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 1:58 PM CSTSpecial Weather StatementTAEWalton62 min
Feb 10, 2:06 PM CSTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more19 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.